Louisiana, 2004

Tornado in Louisiana, November 22, 2004

November 22, 2004 · NWS LCH · 1 event in 1 county or zone

Several people saw a small tornado touch down east of Basile in Acadia Parish along Highway 190. The roof was blown off a tin building.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several people saw a small tornado touch down east of Basile in Acadia Parish along Highway 190. The roof was blown off a tin building.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 22, 2:45 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 22, 2:45 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CST MON NOV 22 2004

...POTENTIAL FOR SEVERE WEATHER ESPECIALLY TUESDAY EVENING...

.SYNOPSIS...FRONTAL BOUNDARY REMAINS JUST ABOUT STATIONARY FROM
AROUND KAEX TO KIAH. MEANWHILE...UPPER LEVEL STORM SYSTEM IS MOVING
INTO ARIZONA. SERIES OF SHORT WAVES EJECTING OUT FROM THE UPPER LOW
IN THE SOUTHWEST FLOW...WITH ONE MOVING ACROSS NORTHERN SECTIONS OF
THE FORECAST AREA THIS AFTERNOON.

TORNADO WATCH IS IN EFFECT FOR LOWER SOUTHEAST TEXAS THROUGH 7 PM.
MAIN CONCERN IS THUNDERSTORMS DEVELOPING OVER THE HOUSTON AREA MOVING
TO THE EAST-NORTHEAST. THESE THUNDERSTORMS WILL ENTER A WARM AND
UNSTABLE AIRMASS THAT HAD NOT BEEN WORKED OVER TOO MUCH. ANY OF THE
THUNDERSTORMS THAT HOLD TOGETHER AND MAKE INTO THIS AREA COULD BE
SEVERE. WITH DECENT SHEAR IN PLACE...CAN NOT RULE OUT SOME ROTATING
CELLS WITH THE ACTIVITY.

OVER THE IMMEDIATE FORECAST AREA SO FAR TODAY...A CELL PULSED UP
EARLIER THIS MORNING IN NORTHERN BEAUREGARD PARISH WITH A GOOD
ELEVATED CORE ALTHOUGH NO SEVERE WEATHER WAS REPORTED. MOST
INTERESTING FEATURE TODAY WAS A FUNNEL CLOUD THAT FORMED WITH
DEVELOPING CUMULUS AND A SHOWER OVER EASTERN CALCASIEU AND EXTREME
WESTERN JEFF DAVIS PARISH. THIS FUNNEL CLOUD ACTUALLY TOUCHED DOWN
BECOMING A F0 TORNADO A COUPLE OF TIMES WITH SOME MINOR DAMAGE
REPORTED.

&&

.DISCUSSION...ANY SEVERE THREAT FOR THE FORECAST AREA FOR TODAY
SHOULD DIMINISH BY SUNSET AS THE AIRMASS BEGINS TO STABILIZE.
FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY TO THE NORTH. BEST LIFT
FOR TONIGHT IS SEEN ALONG AND NORTH OF THE BOUNDARY...THEREFORE
WILL HAVE THE HIGHEST POPS FOR THE NORTHERN ZONES TONIGHT. SOUTH OF
THE BOUNDARY COULD SEE SOME SCATTERED ACTIVITY WITH AREAS OF FOG
AGAIN DEVELOPING.

MAIN CONCERN DURING THIS FORECAST PERIOD WILL BE ON TUESDAY EVENING
INTO THE OVERNIGHT HOURS AS UPPER LEVEL STORM SYSTEM WILL EJECT TO
THE NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY...HELPING PUSH A
SURFACE TROUGH/DRY-LINE THROUGH THE FORECAST AREA. BEST CHANCE FOR
THE SEVERE WEATHER LOOKS TO BE BETWEEN 03-09Z AS DRY-LINE MOVES
THROUGH. AT THIS TIME...LOW LEVEL JET OF 40-50 KNOTS IS EXPECTED
ALONG WITH LEFT EXIT REGION OF A 125+ KNOT UPPER LEVEL JET. THE
POSSIBILITY WILL ALSO EXIST FOR SOME LOCALLY HEAVY RAINFALL WITH
ANY THUNDERSTORM AS PWAT VALUES WILL BE AROUND 1.5 INCHES...OVER 175
PERCENT OF NORM.

AFTER DRY-LINE MOVES THROUGH...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO END. A COLD FRONT WILL THEN MOVE ACROSS THE FORECAST AREA ON
WEDNESDAY. THIS WILL BRING NICE PLEASANT WEATHER ON THANKSGIVING.

IN THE EXTENDED...THINGS TO BEGIN TO WARM UP AGAIN DURING FRIDAY
AS WINDS ONCE AGAIN TURN TO THE SOUTH. RAIN CHANCES WILL AGAIN BE
IN THE FORECAST WITH THE NEXT UPPER LEVEL TROUGH DURING THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.MARINE...SOUTHERLY WINDS WILL INCREASE ON TUESDAY AS LOW LEVEL JET
BEGINS TO DEVELOP. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
SEVERE BY TUESDAY NIGHT...WILL MOVE ACROSS THE COASTAL WATERS AHEAD
OF AN UPPER LEVEL STORM SYSTEM. STRONG NORTHWEST WINDS WILL DEVELOP
BEHIND A COLD FRONT LATE ON WEDNESDAY INTO THANKSGIVING DAY WITH
SMALL CRAFT ADVISORY CONDITIONS LIKELY.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS. OVERNIGHT...SOME FOG AGAIN IS EXPECTED TO DEVELOP
WITH IFR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  68  79  62  68 /  30  60  80  10
BPT  69  79  61  67 /  50  60  80  10
AEX  65  75  60  65 /  60  60  80  10
LFT  67  81  64  69 /  30  50  80  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...TORNADO WATCH...TXZ201-215-216 UNTIL 01Z.

&&

PUBLIC/MARINE: 07-RUA
AVIATION: 24-ML
RADAR: ERICKSON
Hazardous weather outlook, Nov 22, 3:24 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 PM CST MON NOV 22 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
231200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
324 PM CST MON NOV 22 2004

.DAY ONE...TONIGHT...
A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO BRING WIDESPREAD
RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND
WESTERN...SOUTHWEST AND CENTRAL LOUISIANA. A COMPLEX OF SEVERE
THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST TEXAS THIS EVENING...
WITH THE POTENTIAL FOR STRONG WINDS...HAIL...AND VERY HEAVY
RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS.
THE RISK FOR SEVERE WEATHER SHOULD DECREASE AFTER SUNSET. HOWEVER...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...DEEP MOISTURE
AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE THE WET
PATTERN THROUGH TUESDAY EVENING. STRONG TO SEVERE THUNDERSTORMS WILL
AGAIN BE POSSIBLE AS A STRONG COLD FRONT MOVES ACROSS THE AREA LATE
TUESDAY INTO WEDNESDAY MORNING WITH DAMAGING WINDS...LARGE HAIL...AND
TORNADOES POSSIBLE. DRY CONDITIONS WILL RETURN TO THE AREA BY
WEDNESDAY AFTERNOON AS THE FRONT PUSHES EASTWARD. THE DRY WEATHER
IS EXPECTED TO CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS NOT EXPECTED TONIGHT.

In the hours before

Special weather statement, Nov 22, 2:01 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CST MON NOV 22 2004

LAZ041-042-222100-
CALCASIEU-JEFFERSON DAVIS-
201 PM CST MON NOV 22 2004

...FUNNEL CLOUD REPORTED NEAR IOWA...

NUMEROUS REPORTS OF A FUNNEL CLOUD NEAR IOWA HAVE BEEN REPORTED THIS
AFTERNOON. NO DAMAGE HAS BEEN REPORTED.

DOPPLER RADAR INDICATES THIS STORM HAS MOVED NORTHEAST AND IS
LOCATED BETWEEN WOODLAWN AND FENTON IN JEFF DAVIS PARISH.

PEOPLE IN THESE AREAS SHOULD STAY ALERT AND MOVE INDOORS WHEN
THREATENING WEATHER APPROACHES

ERICKSON
Local storm report, Nov 22, 2:20 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CST MON NOV 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TORNADO          6 SW FENTON             30.30N 92.99W
11/22/2004  F0               JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            TWO DOORS AND A ROOF WERE RIPPED OFF A RESIDENCE IN
            WOODLAWN.

&&

ERICKSON
Local storm report, Nov 22, 2:24 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CST MON NOV 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          IOWA                    30.24N 93.01W
11/22/2004  F0               CALCASIEU          LA   PUBLIC

            LOCAL RESIDENTS REPORTED A FENCE BLEW OVER AND TORE THE
            LINER OF A POOL. TORNADO WAS VISIBLE - SAW THE FUNNEL
            CLOUD GOING UP AND DOWN.

&&

ERICKSON

The radar

The Lake Charles radar (KLCH), 68 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Acadia

When
November 22, 4:42 PM CST
Where
Acadia County, 11 mi NW of Iota
Rating
F0
Path length
1 mi
Path width
10 yd
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.450, -92.617

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5426336.